Linear numeral systems

Mackie, Ian (2019) Linear numeral systems. Journal of Automated Reasoning, 63 (4). pp. 887-909. ISSN 0168-7433

[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (688kB)

Abstract

We investigate numeral systems in the lambda calculus; specifically in the linear lambda calculus where terms cannot be copied or erased. Our interest is threefold: representing numbers in the linear calculus, finding constant time arithmetic operations when possible for successor, addition and predecessor, and finally, efficiently encoding subtraction—an operation that is problematic in many numeral systems. This paper defines systems that address these points, and in addition provides a characterisation of linear numeral systems.

Item Type: Article
Schools and Departments: School of Engineering and Informatics > Informatics
Depositing User: Ian Mackie
Date Deposited: 19 Feb 2018 09:11
Last Modified: 13 Aug 2020 09:15
URI: http://sro.sussex.ac.uk/id/eprint/73362

View download statistics for this item

📧 Request an update